Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 319, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Aug 6, 2012, 5:03 PM CDT for Montgomery County, Scott County, Yell County, Arkansas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2012, 5:03 PM CDT (22:03 UTC)
- Expired
- Aug 6, 2012, 5:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Montgomery County, AR, Scott County, AR, Yell County, AR
The radar
The Western Arkansas radar (KSRX), 80 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.1 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1711 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:36 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Aug 6, 2:36 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 236 PM CDT MON AUG 6 2012 .SHORT TERM...TODAY THROUGH THURSDAY NIGHT AMPLIFIED UPPER PATTERN ALREADY ESTABLISHED AT THIS TIME AND IS FORECASTED TO AMPLIFY EVEN MORE THROUGH THE PERIOD. UPPER PATTERN WILL BE CHARACTERIZED BY UPPER RIDGING OVER THE WESTERN CONUS AND TROUGHING OVER THE EAST. ALL MODELS IN BASICALLY GOOD AGREEMENT AND A BLEND OF FORECAST SOLUTIONS WILL BE FOLLOWED. AS THE PATTERN EVOLVES...MID SOUTH EXPECTED TO BE IN NORTHWEST FLOW ALOFT THROUGH THE PERIOD. ON THE SURFACE...LATEST ANALYSIS PLACES A DECAYING FRONTAL BOUNDARY ROUGHLY FROM DEQUEEN TO HELENA/WEST HELENA THAT IS EXPECTED TO SLOWLY SINK SOUTHWARD WITH TIME. WIDELY SCATTERED...DIURNALLY DRIVEN...CONVECTION IS EXPECTED ALONG AND SOUTH OF THE BOUNDARY THIS AFTERNOON AND WHILE A FEW WET MICROBURSTS CAN NOT BE RULED OUT IN THE HIGH PWATS ENVIRONMENT..THE INTENSITY SHOULD BE LESS THAN WHAT WAS EXPERIENCED YESTERDAY. THE BIGGEST DIFFERENCE TODAY IS TEMPERATURE DEW POINT SPREAD IS AROUND 20 DEGREES TODAY VERSUS AROUND 40 DEGREES SUNDAY. LATEST RADAR IMAGERY DOES SHOW NUMEROUS STORMS POPPING OFF AT THIS TIME. BOUNDARY EXPECTED TO EITHER SLOWLY SAG OR WASH OUT TONIGHT DEPENDING UPON WHICH MODEL YOU BUY AND WEAK SURFACE HIGH PRESSURE WILL KEEP THE AREA DRY ON TUESDAY. ALTHOUGH A STRAY SHOWER OR THUNDERSTORM CAN NEVER BE EXCLUDED...COVERAGE WILL BE SMALL ENOUGH TO EXCLUDE IN THE FORECAST AT THIS TIME. AS NORTHWEST FLOW DEEPENS...MODELS MOVE AN UPPER IMPULSE AND AN ASSOCIATED COLD FRONT THROUGH THE REGION WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. ONLY SLIGHT CHANCE TO CHANCE POPS ARE JUSTIFIED AND UNFORTUNATELY...QPF DOES APPEAR MINIMAL. WHILE THE CHANCES OF WIDESPREAD PRECIPITATION DOES NOT APPEAR TO BE VERY HIGH...IT DOES APPEAR THE CHANCES OF TRIPLE DIGIT HEAT WILL BE ON THE DECLINE THANKS TO THE AFOREMENTIONED NORTHWEST FLOW ALOFT. GFS TEMPERATURES LOOK A LITTLE UNDERDONE WITH CURRENT GROUND MOISTURE LEVELS AND WILL LEAN TOWARDS THE SLIGHTLY WARMER ECMWF NUMBERS. && .LONG TERM...FRIDAY THROUGH MONDAY NORTHWEST FLOW ALOFT WILL DOMINATE THE WEATHER PATTERN OVER THE EXTENDED PATTERN. THE AREA OF HIGH PRESSURE THAT HAS BEEN SO DOMINANT OVER THE REGION AS OF LATE WILL WOBBLE TOWARDS THE WEST. AS THE HIGH PRESSURE SHIFTS WEST...NORTHWEST FLOW WILL RETURN. WITH THE NORTHWEST FLOW IN PLACE...A SERIES OF WEAK IMPULSES WILL BE ABLE TO TRAVERSE THE REGION AND BRING SLIGHT CHANCES OF RAIN TO THE STATE EACH AFTERNOON. ASSOCIATED WITH THE UPPER LEVEL IMPULSES...CLOUD COVER WILL ALSO BE ON THE RISE. THIS WILL HELP KEEP TEMPERATURES NEAR NORMAL THROUGH THE EXTENDED PERIOD. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 69 94 69 95 / 10 10 10 10 CAMDEN AR 73 96 72 97 / 20 10 10 20 HARRISON AR 67 96 70 94 / 10 10 10 20 HOT SPRINGS AR 72 97 72 96 / 20 10 10 20 LITTLE ROCK AR 71 96 71 96 / 10 10 10 10 MONTICELLO AR 72 95 70 96 / 20 10 10 10 MOUNT IDA AR 72 97 72 97 / 20 10 10 20 MOUNTAIN HOME AR 67 95 69 94 / 10 10 10 20 NEWPORT AR 69 94 69 95 / 10 10 10 10 PINE BLUFF AR 72 95 71 96 / 20 10 10 10 RUSSELLVILLE AR 70 97 71 95 / 10 10 10 20 SEARCY AR 70 95 70 95 / 10 10 10 10 STUTTGART AR 71 94 70 95 / 20 10 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...56 / LONG TERM...227
Hazardous weather outlook, Aug 6, 5:00 AM CDT, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT MON AUG 6 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-071000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT MON AUG 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT IN SOUTH ARKANSAS WILL EVENTUALLY MOVE TO THE LOUISIANA BORDER BY LATE TODAY...WITH HIGH PRESSURE REGAINING CONTROL OVER MUCH OF THE STATE. HIGHS WILL RANGE FROM THE MID TO UPPER 90S IN MOST LOCATIONS. MEANWHILE...HEAT INDEX READINGS WILL MAINLY BE IN THE 95 TO 105 DEGREE RANGE. THE COLD FRONT WILL BE A FOCUS FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON. THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY IN SOUTH ARKANSAS. HOWEVER...LARGE PRECIPITATION AMOUNTS ARE NOT EXPECTED. THE WILDFIRE DANGER WILL REMAIN HIGH TO EXTREME TODAY DUE TO THE ONGOING DROUGHT CONDITIONS. BURN BANS ARE IN PLACE OVER MOST COUNTIES OF ARKANSAS AND BURNING IS NOT RECOMMENDED. WINDS WILL BE FROM THE SOUTH AHEAD OF THE FRONT AND NORTH BEHIND THE FRONT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SMALL RAIN CHANCES WILL RETURN TO THE FORECAST LATER IN THE WEEK AS ANOTHER FRONTAL BOUNDARY APPROACHES FROM THE PLAINS STATES. THE WILDFIRE DANGER WILL REMAIN HIGH TO EXTREME THROUGHOUT THE WORK WEEK. RAINFALL THAT DOES OCCUR EARLY IN THE PERIOD WILL HAVE LITTLE AFFECT ON THE CURRENT DROUGHT SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 51
In the hours before
Special weather statement, Aug 6, 3:23 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 323 PM CDT MON AUG 6 2012 ARZ042-053-054-062055- CLARK AR-GARLAND AR-HOT SPRING AR- 323 PM CDT MON AUG 6 2012 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HOT SPRING...EXTREME SOUTHWESTERN GARLAND AND NORTHERN CLARK COUNTIES UNTIL 400 PM CDT... AT 321 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF LOFTON...OR 8 MILES NORTHWEST OF DEGRAY LAKE...MOVING SOUTH AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... DEGRAY LAKE... ARKADELPHIA... LOFTON... DEGRAY LAKE SP... POINT CEDAR... MARCUS... CANEY... BONNERDALE... BISMARCK... ALPINE... SHOUSE FORD REC AREA... RUNYAN BRIDGE... OZAN POINT... OMA... OLD DE ROCHE... OAK BOWER... NEEDLES EYE MTN... MT MORIAH... THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 74 AND 76. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3412 9307 3411 9342 3440 9340 3442 9318 TIME...MOT...LOC 2023Z 356DEG 13KT 3432 9328 224
Local storm report, Aug 6, 3:36 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
336 PM CDT MON AUG 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM TSTM WND DMG GURDON 33.92N 93.15W
08/06/2012 CLARK AR NWS EMPLOYEE
A PLATE GLASS WINDOW WAS BLOWN OUT OF A STORE.
0252 PM TSTM WND DMG 1 N GURDON 33.93N 93.15W
08/06/2012 CLARK AR NWS EMPLOYEE
A TREE WAS BLOWN DOWN ON HIGHWAY 67 NORTH OF GURDON.
0252 PM TSTM WND DMG 2 N GURDON 33.95N 93.15W
08/06/2012 CLARK AR NWS EMPLOYEE
A TREE WAS BLOWN DOWN ON POWER LINES NORTH OF GURDON.
&&
57Special weather statement, Aug 6, 3:44 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 344 PM CDT MON AUG 6 2012 ARZ055-062-063-062115- CLEVELAND AR-DALLAS AR-GRANT AR- 344 PM CDT MON AUG 6 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRANT...NORTHEASTERN DALLAS AND NORTHWESTERN CLEVELAND COUNTIES UNTIL 415 PM CDT... AT 342 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF SHERIDAN...MOVING SOUTH AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... SHERIDAN... LAMONT... DOGWOOD... GRAPEVINE... FARINDALE... SLABTOWN... MILLERVILLE... IVY... DEER CREEK... COONEY... AIN... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3404 9224 3403 9254 3431 9253 3432 9232 TIME...MOT...LOC 2044Z 358DEG 8KT 3422 9241 224
Special weather statement, Aug 6, 4:01 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
401 PM CDT MON AUG 6 2012
ARZ041-062130-
MONTGOMERY AR-
401 PM CDT MON AUG 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY COUNTY UNTIL 430 PM
CDT...
AT 357 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES NORTHEAST OF MAULDIN...OR 6 MILES NORTH
OF MT IDA...MOVING SOUTHEAST AT 10 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
MT IDA... MAULDIN... WASHITA...
STORY... SIMS... SILVER...
PENCIL BLUFF... HURRICANE GROVE... GIBBS...
WHITETOWN... WHEELER MTN... WASHITA REC AREA...
TWIN CREEK REC AREA...
TOMPKINS BEND REC AREA... SWEETHOME...
ROCKY SHOALS REC AREA...
RIVER BLUFF REC AREA... OWLEY...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3475 9366 3474 9361 3466 9340 3461 9340
3442 9357 3460 9379
TIME...MOT...LOC 2101Z 307DEG 8KT 3463 9363
62Special weather statement, Aug 6, 4:55 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 455 PM CDT MON AUG 6 2012 ARZ037-038-041-062225- MONTGOMERY AR-SCOTT AR-YELL AR- 455 PM CDT MON AUG 6 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN YELL...EASTERN SCOTT AND NORTHERN MONTGOMERY COUNTIES UNTIL 530 PM CDT... AT 451 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF FOURCHE VALLEY...OR 17 MILES SOUTHWEST OF DANVILLE...MOVING SOUTH AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... MUDDY CREEK WMA... FOURCHE VALLEY... GRAVELLY... CHULA... BLUFFTON... PLEASANT HILL... LITTLE TEXAS... DUTCH CREEK MTN... CALLAHAN KNOB... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3466 9358 3477 9381 3498 9365 3492 9350 TIME...MOT...LOC 2155Z 022DEG 9KT 3487 9362 62
Special weather statement, Aug 6, 4:59 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 459 PM CDT MON AUG 6 2012 ARZ063-064-069-062245- CLEVELAND AR-DREW AR-LINCOLN AR- 459 PM CDT MON AUG 6 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LINCOLN... NORTHWESTERN DREW AND EASTERN CLEVELAND COUNTIES UNTIL 545 PM CDT... AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF TOLEDO...OR 7 MILES EAST OF RISON...MOVING SOUTH AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... RISON... TOLEDO... PLANTERSVILLE... MT ELBA... HERBINE... CRANE LAKE... ROWELL... ROCK SPRINGS... RELFS BLUFF... PALMYRA... GLENDALE... CORNERVILLE... CALMER... GLOVER LAKE... BRANCHVILLE... BETHEL... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3379 9177 3371 9215 3397 9221 3403 9197 TIME...MOT...LOC 2159Z 351DEG 8KT 3393 9206 224
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 1:01 PM CDT | Special Weather Statement | LZK | Saline | 29 min |
| Aug 6, 1:26 PM CDT | Special Weather Statement | LZK | Garland | 29 min |
| Aug 6, 1:30 PM CDT | Special Weather Statement | LZK | Saline | 30 min |
| Aug 6, 1:39 PM CDT | Severe Thunderstorm Warning | LZK | Perry, Saline | 22 min |
| Aug 6, 1:42 PM CDT | Special Weather Statement | LZK | Hot Spring | 43 min |
| Aug 6, 1:45 PM CDT | Special Weather Statement | LZK | Drew | 45 min |
| Aug 6, 1:53 PM CDT | Special Weather Statement | LZK | Clark | 32 min |
| Aug 6, 2:17 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas | 43 min |
| Aug 6, 2:23 PM CDT | Severe Thunderstorm Warning | LZK | Pulaski, Saline | 24 min |
| Aug 6, 2:30 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Hot Spring | 45 min |
| Aug 6, 2:46 PM CDT | Special Weather Statement | LZK | Desha | 44 min |
| Aug 6, 3:03 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Pike | 27 min |
| Aug 6, 3:08 PM CDT | Special Weather Statement | LZK | Bradley | 47 min |
| Aug 6, 3:15 PM CDT | Special Weather Statement | LZK | Hot Spring | 30 min |
| Aug 6, 3:16 PM CDT | Special Weather Statement | LZK | Lincoln | 29 min |
| Aug 6, 3:23 PM CDT | Special Weather Statement | LZK | Clark | 32 min |
| Aug 6, 3:25 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Garland, Hot Spring | 28 min |
| Aug 6, 3:36 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Drew | 39 min |
| Aug 6, 3:44 PM CDT | Special Weather Statement | LZK | Grant | 31 min |
| Aug 6, 3:50 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Cleveland, Drew | 40 min |
| Aug 6, 3:57 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Grant, Jefferson | 48 min |
| Aug 6, 4:01 PM CDT | Special Weather Statement | LZK | Montgomery | 29 min |
| Aug 6, 4:02 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Pike | 28 min |
| Aug 6, 4:10 PM CDT | Severe Thunderstorm Warning | LZK | Bradley | 33 min |
| Aug 6, 4:40 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Lincoln | 20 min |
| Aug 6, 4:55 PM CDT | Special Weather Statement | LZK | Yell | 30 min |
| Aug 6, 4:59 PM CDT | Special Weather Statement | LZK | Cleveland | 46 min |
| Aug 6, 5:27 PM CDT | Special Weather Statement | LZK | Polk | 28 min |
| Aug 6, 5:35 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Polk | 25 min |
| Aug 6, 5:48 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 27 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.